MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ MRSA XT; SYSTEM, NUCLEIC ACID AMPLIFICATION TEST

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ MRSA XT; SYSTEM, NUCLEIC ACID AMPLIFICATION TEST
Model Number 443461
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd max¿ mrsa xt a false negative result was obtained by the laboratory personnel.A cepheid test was used to confirm the results as false negatives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " it was reported by the customer that there was a false negative result while using cat 443461 lot 1203082.".
 
Additional Manufacturer Narrative
H6: investigation: the complaint investigation for discrepant results with the kit bd max mrsa xt (ref.(b)(4)) lot 1203082 was performed by the review of the manufacturing records, retain material testing, review of customer¿s data and verification of complaints history.Review of the manufacturing records of bd max mrsa xt indicated that the lot was manufactured according to specifications.The retain material of bd max mrsa xt from lot 1203082 was tested in positive.All reactions gave positive results, as expected.Customer reported a false negative result on a patient sample with the bd max¿ mrsa xt assay from lot 1203082.The sample was retested with the genexpert mrsa assay and gave a mrsa positive result.Customer provided one run file (#4842) from instrument ct0741 for investigation.Run 4842 contained 11 samples tested with the bd max¿ mrsa xt assay lot 1203082.Sample analyzed in position b11, identified as false negative by the customer, gave a mrsa negative result.Manual curves adjudication was performed for this sample and revealed a true amplification in the mrej target (fam channel) and no amplification in the rox channel.Since both targets must amplify in order to give a mrsa positive result, it explains why this sample resulted in a negative result.No anomaly was observed in the curves.As mentioned in the package insert, results such as those obtained for this sample could correspond to a meca/c drop out s.Aureus strain.However, since no sample was received for the investigation, it is not possible to confirm this hypothesis.Overall, no reagents issue is suspected.There is no indication of an increase in complaints for discrepant results for the bd max mrsa xt kit lot 1203082.The root cause was not identified.Is it possible that the discrepant results can be explained by a meca/c drop out s.Aureus strain.The reagents are not suspected of being in cause.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan (capa).Bd quality will continue to monitor for trends.
 
Event or Problem Description
It was reported that while using bd max¿ mrsa xt a false negative result was obtained by the laboratory personnel.A cepheid test was used to confirm the results as false negatives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "it was reported by the customer that there was a false negative result while using cat 443461 lot 1203082.".

Brand Name
BD MAX¿ MRSA XT
Common Device Name
SYSTEM, NUCLEIC ACID AMPLIFICATION TEST
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13031535
Report Number3007420875-2021-00065
Device Sequence Number17247303
Product Code NQX
UDI-Device Identifier00382904434618
UDI-Public00382904434618
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/07/2022
Device Model Number443461
Device Catalogue Number443461
Device Lot Number1203082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown